MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 297354
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that one bd bbl¿ trypticase¿ soy broth tube was found to be contaminated before use.Additional testing indicated that 3 additional tubes were also contaminated.There was no patient impact.The following information was provided by the initial reporter: customer reported contamination id was bacillus megaterium/aryabhattai.Approximate number of contaminated products? 1 tube noted during pre-inspection performed due to suspected contamination, and 3 tubes detected during testing.Was the contamination noticed before or after use? both.If after use, was any patient reports reported and any adverse effects? no.Was the contamination gram stained? yes gram positive rod for tube found during testing (prestia sp.) gram negative rod (acinetobacter sp).What was the method used in identifying the contamination? genetic sequencing.To clarify ¿ no patient samples were involved.However, a laboratory investigation was performed for contamination observed in the testing of a product sample.This investigation determined the root cause of the contamination observed in testing a product sample to be contamination from the media, so there was a ¿false positive¿ event in laboratory testing.
 
Additional Manufacturer Narrative
H.6 investigation summary: this memo is to summarize findings regarding the complaint related to catalog number 297354, tube trypticase soy broth 10ml 100 ea, batch number 1027446 and complaint number 5183408 for contamination.Material 297354 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 1027446 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling and torquing processes were within specifications.In process checks were performed during manufacturing at designated intervals per procedures.Checks for fill volume were complete and within specifications per procedures.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhr is reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed, and no other complaints have been taken on this batch for contamination.Retention samples from batch 1027446 (10 tubes) were available for inspection.No media defects were observed in 10/10 retention samples.There was no evidence of contamination from visual inspection.Two retention tubes were incubated.One retention tube was placed not 20-25 degrees celsius, and one retention tube was placed into 33-37 degrees celsius.At the end of a seven-day incubation period there was no evidence of microbial growth.Four photos were received to assist with the investigation: the first photo shows one tube from batch 1266853.The media in the tube does appear to be turbid/hazy.The second photo shows one tube from batch 1266853.The media does appear to be turbid/hazy.The third photo shows two partial tubes the media fill appears hazy.The last photo shows a tube from batch 1266853.The media fill does appear to be turbid/hazy.Note: all photos attached to this complaint were associated with pr 4715906 for batch 1266853.Returns were received to assist with the investigation.One tube was received inside of a plastic bag inside of a shipping box.The tube received was from batch 1027446.The tube received had a broken cap, was leaking, and the media was turbid.The turbidity was most likely due to the damage.The complaint cannot be confirmed for contamination based on the evidence, from the damaged return, provided by the customer.H3 other text : see h.10.
 
Event or Problem Description
It was reported that one bd bbl¿ trypticase¿ soy broth tube was found to be contaminated before use.Additional testing indicated that 3 additional tubes were also contaminated.There was no patient impact.The following information was provided by the initial reporter: customer reported contamination id was bacillus megaterium/aryabhattai.Approximate number of contaminated products? 1 tube noted during pre-inspection performed due to suspected contamination, and 3 tubes detected during testing.Was the contamination noticed before or after use? both.If after use, was any patient reports reported and any adverse effects? no.Was the contamination gram stained? yes gram positive rod for tube found during testing (prestia sp.) gram negative rod (acinetobacter sp) what was the method used in identifying the contamination? genetic sequencing.To clarify ¿ no patient samples were involved.However, a laboratory investigation was performed for contamination observed in the testing of a product sample.This investigation determined the root cause of the contamination observed in testing a product sample to be contamination from the media, so there was a ¿false positive¿ event in laboratory testing.

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14658888
Report Number1119779-2022-00852
Device Sequence Number5918378
Product Code JSG
UDI-Device Identifier30382902973547
UDI-Public30382902973547
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/28/2022
Device Model Number297354
Device Catalogue Number297354
Device Lot Number1027446
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown